MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTIO?; PACEMAKER

BOSTON SCIENTIFIC CORPORATION ADVANTIO?; PACEMAKER
Model Number K063
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the battery of this implantable pacemaker was suspected to exhibit premature battery depletion with a longevity drop from 1.5 years to 5 months within a span of 6 months.A request was made to have data from this device analyzed.Data analysis confirmed the device is depleting normally.The battery was outperforming the nominal model.The longevity has exceeded expectations.To date, this device remains in service.No adverse patient effects were reported.Additional information was received and it was reported that this patient with a pacemaker experienced a syncopal episode.The cause of the syncopal event was unable to be determined.It was noted this pacemaker reached elective replacement indicator (eri).Technical services (ts) analyzed the data and noted there were no out of range measurements.This pacemaker was explanted and successfully replaced.No additional adverse patient effects were reported.This pacemaker has not been returned for analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned ingenio device was analyzed, and it was confirmed the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, and recording functions.It was determined that the unexpected change in observed longevity is due to a mismatch between the actual battery voltage and the expected battery voltage per the nominal battery discharge model (which represents how the devices battery voltage typically decreases over time).In some devices, the actual battery voltage remains higher than the nominal model earlier in device life (which results in a higher-than-expected remaining longevity) and then becomes lower than the nominal model later in device life (which results in the remaining longevity appearing to decrease more quickly than expected between routine follow-ups).Boston scientific devices will automatically adjust remaining longevity estimates to maintain the 90-day therapy window between explant and battery capacity depleted.In this case, the battery did not deplete prematurely, rather, the replacement indicator (and associated remaining longevity) was adjusted later in device life to ensure a 90-day replacement period.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of gas gauge/longevity not as expected was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance with labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.

Brand Name
ADVANTIO?
Common Device Name
PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key24967594
Report Number2124215-2026-22044
Device Sequence Number10455526
Product Code LWP
UDI-Device Identifier00802526516702
UDI-Public(01)00802526516702(17)170212
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/12/2017
Device Model NumberK063
Device Catalogue NumberK063
Device Lot Number393396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date06/16/2026
Date Device Manufactured02/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale